Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have been losing hair, had strep in hip causing emergency surgery. Suggest?

User rating for this question
Answered by

Practicing since : 2006
Answered : 2016 Questions
For the past three months I have been losing my hair. I had strep in my hip causing emergency surgery this past May. Any suggestions.
I have had my thyroid checked and it is okay. Should I call my internist again regarding this issue.

Posted Thu, 3 Oct 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 2 hours later
Brief Answer:
It could be telogen effluvium

Detailed Answer:
Thanks for writing to us.
The cause of your hair fall could be telogen effluvium.
It is a diffuse hair fall due to any precipitating factor like stress, surgery, nutritional deficiency, anemia, thyroid ds, pregnancy etc. In your case, it could be surgery. In this pattern of hair fall, most of the hair enter resting phase and start falling.
This type of hair fall is completely reversible and does not last beyond 6 months. So you need not worry as the fallen hair will grow back. To aid this process of hair growth, one may apply minoxidil solution two times in a day and take supplements XXXXXXX in protein, minerals and vitamins.
Hope this helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor